Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Jul 7, 2021, 7:01 PM CDT for Union Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 7:01 PM CDT (00:01 UTC)
- Expired
- Jul 7, 2021, 7:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 171 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
833
WWUS84 KSHV 080001
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
701 PM CDT Wed Jul 7 2021
LAZ006-014-080045-
Ouachita LA-Union LA-
701 PM CDT Wed Jul 7 2021
...SPECIAL WEATHER STATEMENT...
At 700 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Huttig to near Bastrop to 6
miles southwest of Darnell. Movement was south at 10 mph.
Winds in excess of 35 mph will be possible with these storms.
Locations impacted include...
Swartz, Sterlington, Marion, Fairbanks, Perryville, Guthrie, Deshard,
Cecil, Spencer, Linville and Haile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3261 9193 3255 9193 3256 9197 3287 9239
3301 9229 3301 9227 3288 9208 3284 9206
3283 9207 3280 9205 3276 9206 3274 9205
3273 9207 3269 9205 3270 9204 3270 9203
3271 9204 3271 9197 3266 9194 3266 9191
TIME...MOT...LOC 0000Z 018DEG 9KT 3293 9223 3270 9195 3263 9154
$$
20What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 6:55 PM CDT, 6 minutes earlier.
Area forecast discussion, Jul 7, 6:55 PM CDT, 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 655 PM CDT Wed Jul 7 2021 .AVIATION... VFR conditions will continue through the evening and much of the overnight hours tonight, with the sct convection ongoing attm across portions of NE TX/SE OK/SW AR/NE LA expected to diminish late this evening prior to 06Z. Some elevated convective debris will linger overnight, which should inhibit patchy FG and low stratus development, although some IFR/low MVFR cigs may develop briefly after 12Z Thursday across portions of Lower E TX/NCntrl LA, with areas of stratocu possibly developing farther NE across portions of N LA/SW AR before lifting. Cu cigs will be possible by midday through mid afternoon before gradually scattering out, although the potential of sct convection will again exist after 17Z across portions of Deep E TX/NCntrl LA possibly affecting the LFK/MLU terminals. Have inserted VCTS mention here for the afternoon, with more isolated convection expected elsewhere with low confidence precluding VCTS mention attm elsewhere. Another area of sct convection should again develop Thursday afternoon across SE OK/Nrn sections of SW into Cntrl AR along a weak upper trough axis, but should remain mostly N of the SW AR terminals. This convection should gradually diminish during the evening with the loss of heating. S winds 5kts or less tonight will become SSW 5-8kts after 15Z. /15/ && .PREV DISCUSSION... /issued 307 PM CDT Wed Jul 7 2021/ SHORT TERM.../Tonight through Thursday Night/ A weak mid-level trough over the Middle Texas Coast is helping to enhance sea breeze convection along and south of Interstate 20 once again this afternoon. More isolated activity has been developing between Interstates 20 and 30, and yet another band of thunderstorms has been trying to develop and organize across Southeast Oklahoma along a remnant outflow boundary. The southern activity is moving northward, while the SE Oklahoma storms are moving southeast. Some of the models, notably the NAM, are quite aggressive with the northern convection this evening. However, this activity is largely fueled by diurnal instability and should dissipate by the mid to late evening. Most of the high-resolution model guidance is in good agreement that the more widespread and robust convection to the south should drift up to or just slightly north of the I-20 corridor before also dissipating this evening. More of the same is expected for Thursday and Thursday night. A weak cold front should move south and stall across Southern Oklahoma/Central Arkansas, which will provide a closer, and better, focus for showers and thunderstorms across Southeast Oklahoma and Southwest Arkansas. In addition, continued southerly flow on the eastern periphery of the Southeast Texas trough should continue to provide some enhancement to showers and thunderstorms from the sea breeze, especially across Deep East Texas and Western Louisiana. However, a broad upper ridge over the Southwest CONUS will expand slightly eastward into the Southern Plains and Lower Mississippi Valley. Some increased subsidence from the ridge should result in slightly lower convective coverage on Thursday compared to today. CN && LONG TERM.../Friday through Wednesday/ The dominant pattern for the end of this week and into early next week will continue to be steered primarily by the upper level ridge to our west, over the Gulf of California, and the other ridge to the east, over the Atlantic Basin. These two ridges will result in a prolonged troughing setup responsible for persistent classic summertime conditions areawide. A constant source of moisture to support convection will be provided by surface winds remaining out of the south to southwest throughout the long term period. Thus, diurnally-driven precip can be expected on a near-daily basis, with the highest chances for rain occurring between the hours of 18-00Z. Organized severe weather is not expected with this convection, but as always, locally heavy rainfall and gusty winds may occur with stronger storms. By the early hours of Sunday morning, the upper level ridge to our west will have sufficiently retrograded to allow the longwave trough to dig far enough south to force some convection in our northern zones, spreading southward through the day Sunday. The combination of this forcing mechanism and any potential diurnally-driven convection will result in considerable PoPs areawide through the afternoon, lingering overnight into Monday. By Tuesday, it looks like we will be back in the classic summertime regime, with isolated to scattered convection during the afternoon hours. Throughout the long term forecast period, temperatures will remain seasonable for this time of year, with morning lows in the low to mid 70s and afternoon highs in the low to mid 90s. /26/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 92 73 88 / 30 50 10 50 MLU 71 91 72 87 / 30 50 20 50 DEQ 72 90 71 90 / 30 30 10 20 TXK 73 90 74 90 / 30 40 10 30 ELD 71 91 70 88 / 30 40 10 30 TYR 73 88 74 88 / 30 30 10 30 GGG 72 89 72 87 / 30 40 10 40 LFK 72 89 73 85 / 30 70 30 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Jul 7, 12:48 PM CDT, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1248 PM CDT Wed Jul 7 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1248 PM CDT Wed Jul 7 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will increase in coverage areawide this afternoon. Locally heavy rain and brief gusty winds will be possible in stronger storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms will redevelop each afternoon, with the most widespread convection likely on Sunday. No organized severe weather is anticipated at this time, but stronger storms may produce locally heavy rain and brief gusty winds. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight.
In the hours before
Special weather statement, Jul 7, 7:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
701 PM CDT Wed Jul 7 2021
LAZ006-014-080045-
Ouachita LA-Union LA-
701 PM CDT Wed Jul 7 2021
...SPECIAL WEATHER STATEMENT...
At 700 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Huttig to near Bastrop to 6
miles southwest of Darnell. Movement was south at 10 mph.
Winds in excess of 35 mph will be possible with these storms.
Locations impacted include...
Swartz, Sterlington, Marion, Fairbanks, Perryville, Guthrie, Deshard,
Cecil, Spencer, Linville and Haile.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3261 9193 3255 9193 3256 9197 3287 9239
3301 9229 3301 9227 3288 9208 3284 9206
3283 9207 3280 9205 3276 9206 3274 9205
3273 9207 3269 9205 3270 9204 3270 9203
3271 9204 3271 9197 3266 9194 3266 9191
TIME...MOT...LOC 0000Z 018DEG 9KT 3293 9223 3270 9195 3263 9154
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:38 PM CDT | Special Weather Statement | SHV | Red River | 52 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.